It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Open to All Other Health Topics Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 11-27-2002, 09:24 PM   #1
Newbie
 
Join Date: Nov 2002
Location: Hargrave, Manitoba Canada
Posts: 2
momworried HB User
Post Teen Daughter coughing for 2 months noone has an answer

For 2 months she has been coughing very bad tot he point of throwing up. No infections, No nothing, blood work and chest xrays say nothing. This is a typically healthy kid who does not drink smoke or do drugs. She is active (was Active) She has been on pumilcort,subutimol,axithromax, and another antibiotic, Not much is making a difference. We put her on a multi vitamin from USANA called body rox for teens on Friday. She got nose bleeds and was throwing up on saturday and monday. TOday she was freezing so i took her to the doc she is in the hospital up and down moods and illnesses one time she is cool then fevered and drowsy. Any ideas?? We will be seeing a specialist next week finally.

 
Sponsors Lightbulb
   
Old 11-28-2002, 12:31 AM   #2
Senior Member
(male)
 
Join Date: Sep 2002
Location: Kentucky, U.S.A.
Posts: 200
Tangle HB User
Post

I have had similar symptoms from fiberglass masks and air filters. It may be an allergic reaction to something in the home or school. Consider evaluating your home air quality. If she is using toxic perfume or bath/body products, consider discontinuing those products and see if she responds positively. There are some good natural hygiene products at your health-food store. The chronic cough admitts "something" pertaining to air.

Hope this helps.

 
Sponsors Lightbulb
   
Old 11-30-2002, 03:42 PM   #3
Senior Veteran
 
Join Date: Dec 2001
Posts: 808
Jaytor HB User
Post

Pulmicort is an asthma med using a high powered "turbohaler" drug delivery device. Have any of the doctors checked up on a possible connection to this?

Here's some reliable information:
[url="http://search.nlm.nih.gov/medlineplus/query?DISAMBIGUATION=true&FUNCTION=searc h&PARAMETER=pulmicort&SHOWTOPICS=0&x=32& y=9"]http://search.nlm.nih.gov/medlineplus/query?DISAMBIGU ATION=true&FUNCTION=search&PARAMETER=pul micort&SHOWTOPICS=0&x=32&y=9[/url]

The reason I ask is because:

1 - ALL asthma medications are immune-suppressants. this means that she is immune-compromised. This means that she is much more susceptible to infections. Plus, considering that the tissues that are getting the biggest dose are her airway and lungs, a respiratory infection, tissue damage and/or inability [due to immune-suppression] of damaged tissue to quickly and/or correctly repair itself are all very likely.

2- Long-term use of immune suppressants causes many of the symptoms you described, including COPD [chronic obstructive pulmonary disease]. This is a serious condition that is mentioned at the link posted above.

3- Up and down [labile] moods, or mood swings are a common symptom of glucocorticosteroid overdose.

4- If she's been using too much of this med, there's also a good chance that she might have some diabetes-like symptoms. This means that her diet has to be monitored and/or changed - usually this means fewer white carbs but more protein and colorful produce. Long term glucocorticosteroid use also interferes with bone metabolism, so her bones may become more fragile and her rate of growth may slow down or even stop.

5- Lastly, check for drug/drug and food/drug interactions. She's taking quite a few meds and it's not uncommon for meds to interact. Also, some foods interact with meds - look up "the grapefruit effect" on a drug interaction site, preferably a site that uses multum data.

Good luck and keep us posted,
Jay


[This message has been edited by Jay Tor (edited 11-30-2002).]

 
Old 11-30-2002, 07:50 PM   #4
Senior Veteran
(female)
 
Join Date: Apr 2001
Location: Washington State
Posts: 1,660
NancyH HB User
Post

If there were no infection why did they give her antibiotics? That is a big No No to do that. If she has a virus and they give antibiotics it could put her body in real bad way. Has anyone checked for asthma? Is that why they gave her pulmicort? Having a reaction to that would depend on how long she had been using it and how often. Why didn't they just put her on a good narcotic cough suppressant while looking into the cause of it to begin with? Have they checked for TB? Did they check Vit B12 deficiency, it is special request otherwise they seldom check that level? I'd get a hold of the Dr and ask some very important questions, why the antibiotics without infection? Do they suspect allergic asthma, TB, lead poisoning, etc,these symptoms can be from a host of many conditions. If you are seeing a specialist then what kind of specialist, pulmonary, cardiac, gastroenterologist etc? How old is your daughter? They may suspect something but it doesn't mean they freely offer this information to you unless you really insist. I'd start getting answers from someone!

 
Old 11-30-2002, 09:48 PM   #5
Newbie
 
Join Date: Nov 2002
Location: Hargrave, Manitoba Canada
Posts: 2
momworried HB User
Thumbs up

Thank u to those who responded. She is getting better but has been in th ehospital since wednseday night. She did however get into her specialist a respirologist who does not like palmicort or the other meds she was on. He says this time it was pnemonia and that she is not asthmatic. So she has been on 2 intravenous antibiotics and is on the mend. He will i assume look more into why she has been sick for the 2 months. We are also cleaning up the mould in her room and putting in a laminant flooring. SO hopefully we are on the right track and she will be back to normal soon -- well as normal as a almost 15 year old girl can be lol thanks again and I will be looking more inot the comments when we have time. I am concerned about the meds making her sicker.

 
Old 12-06-2002, 12:45 PM   #6
Veteran
 
Join Date: Jan 2002
Location: Northrop, Mn.
Posts: 490
Kamden HB User
Post

If she has mold in her room, this can definitely be a problem, as it is for me too. I spent the entire summer sick from ourdoor mold. Mold can be cleaned up with bleach water, but you need to seal any leaks in her room too, so it doesn't come back. Be carefull of any new flooring you put in her room, as many have strong chemicals and outgas, causing the person to get sick all over again. Try to notice when your daughter feels better as compared to when she has more symptoms. More symptoms at home points to the culprit being inside the home. Mold can cause some severe illnesses, so if you see a mold problem in her room, she needs to sleep elsewhere untill it is taken care of. Type in mold infestation and check it out on the internet. I had a cough for months that incapacitated me, the doc put me on numerous meds., all of which did nothing. I finally went to a specialist, who took me off all the meds. and gave me an inhaler to use. The problem was the air I was breathing. I hope you find the cause and can get her some relief. Good luck

 
Old 12-24-2002, 04:48 AM   #7
54321
Guest
 
Posts: n/a
Post

i had that for years and was always put on antibiotics, finaly turned out to be asthma

 
Old 12-24-2002, 11:24 AM   #8
Inactive
 
Join Date: Jul 2002
Location: Iowa Park,Texas
Posts: 198
SnowyLynne HB User
Post

Have you checked your home for mold?

------------------
SnowyLynne

 
Old 12-24-2002, 10:27 PM   #9
Inactive
 
Join Date: Dec 2002
Location: CA
Posts: 1
AngelaaMDarling HB User
Post

pertussis

 
Old 12-25-2002, 05:26 PM   #10
Senior Member
 
Join Date: Nov 2002
Location: United States
Posts: 201
badgirl HB User
Post

Hi, my children have allergies too. They use to have a cough or a wheeze, but I always had Albuterol on hand. I usually caught their coughs early so it would not turn into anything bad. Praying for your child, badgirl

 
Old 12-25-2002, 09:39 PM   #11
Senior Veteran
(female)
 
Tree Frog's Avatar
 
Join Date: Oct 2000
Location: USA
Posts: 875
Tree Frog HB UserTree Frog HB UserTree Frog HB UserTree Frog HB UserTree Frog HB UserTree Frog HB UserTree Frog HB UserTree Frog HB UserTree Frog HB UserTree Frog HB UserTree Frog HB User
Smile

Since she has been on antibiotics, she also nneeds to take live acidophilis, from a health food store, to get her favoarable bacteria rebalanced, before it causes yeast infections.

I hope your daughter is recovered by now!
__________________
Tree Frog

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Daughter diagnosed with Scoliosis mom1994 Spinal Cord Disorders 3 01-11-2008 10:43 PM
Question about my teen CaringMom Polycystic Ovary Syndrome (PCOS) 5 03-28-2007 03:31 PM
trouble with out of control teen: HELP! Mom2Mom Parenting Issues 9 11-28-2006 01:32 PM
Signs of a bipolar teen? BlueSteam Bipolar Disorder 6 09-20-2006 03:56 PM
Coughing for 5 years Stephanie P Allergies 2 08-19-2006 07:53 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 09:08 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!